MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWER-TRIALYSIS SHORT-TERM STRAIGHT DIALYSIS CATHETER KIT 13F; CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED

C.R. BARD, INC. (BASD) -3006260740 POWER-TRIALYSIS SHORT-TERM STRAIGHT DIALYSIS CATHETER KIT 13F; CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED
Model Number N/A
Medical Device Problem Codes Material Frayed (1262); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the customer "when inserting the catheter over the guide wire, it kinked subcutaneously together with the catheter.The catheter removed, leaving the guide wire in place (still correctly positioned intravascularly).Slightly stronger traction than normal was applied.Spiral from which the guide wire is made has stretched into a thin wire (spiral was twisted open)".11/09/2023 - additional information provided by bd rep as far as we can currently judge, there were no consequential damages.The catheter is in use.Only the wire was damaged, not the catheter.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The device has not been returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a damaged guidewire is confirmed and was determined to be use related.The returned product was one 0.035 in.J-tip guidewire.An initial visual observation showed the core wires of the guidewire were broken, and the coiled wire was observed to be unraveled.Use residue was observed on the returned sample.A microscopic observation revealed the break sites of the core wires were tapered with mostly flat and granular surface textures.The weld tip of the smaller core wire was found to be broken off and missing.The distal and proximal weld tips of the guidewire were both observed to be present and intact.The characteristics observed on the returned guidewire are indicative of a tensile failure caused by excessive pulling forces on the guidewire.An examination of the wire structure revealed no potential damage/defect related to manufacture of the product.This complaint will be recorded for future trending and monitoring purposes.
 
Event or Problem Description
It was reported by the customer "when inserting the catheter over the guide wire, it kinked subcutaneously together with the catheter.The catheter removed, leaving the guide wire in place (still correctly positioned intravascularly).Slightly stronger traction than normal was applied.Spiral from which the guide wire is made has stretched into a thin wire (spiral was twisted open)." 11/09/2023 - additional information provided by bd rep as far as we can currently judge, there were no consequential damages.The catheter is in use.Only the wire was damaged, not the catheter.

Brand Name
POWER-TRIALYSIS SHORT-TERM STRAIGHT DIALYSIS CATHETER KIT 13F
Common Device Name
CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
kayla bevins
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key18192963
Report Number3006260740-2023-05303
Device Sequence Number7322054
Product Code NIE
UDI-Device Identifier00801741041914
UDI-Public(01)00801741041914
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K133456
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model NumberN/A
Device Catalogue Number5608240
Device Lot NumberREGW3272
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2023
Supplement Date Received by Manufacturer04/17/2024
Initial Report FDA Received Date11/22/2023
Supplement Report FDA Received Date04/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown